MAUDE Adverse Event Report: COOK INC URETERAL DILATOR; KOE DILATOR, URETHRAL

COOK INC URETERAL DILATOR; KOE DILATOR, URETHRAL
Catalog Number 076010
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during incoming inspection of the ureteral dilator, an unidentified green foreign matter in the package was found.There was no patient involvement.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was performed including a review of complaint history, the device history record, manufacturing instructions, and quality control data.One unopened package labeled with part number 076010 and lot number 8313711 was received for investigation.A visual examination of the sealed package confirms green foreign matter free floating inside the package.The packaged device was returned unopened and a visual inspection identified green foreign matter free floating inside the package.The dilator and the foreign matter are the same color.Both ends of the dilator were inspected and appeared free from defects indicating the material likely did not separate during shipping.A review of the device history record found no other non-conformances associated with the complaint device lot number.A search of complaint records revealed this is the only complaint associated with lot number 8313711.This complaint is confirmed based on the returned device.The cause has been traced to manufacturing; a quality control deficiency.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is warranted.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
URETERAL DILATOR
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7898828
Report Number1820334-2018-02830
Device Sequence Number19245835
Product Code KOE
UDI-Device Identifier00827002143005
UDI-Public(01)00827002143005(17)201023(10)8313711
Combination Product (Y/N)N
PMA/510(K) Number
K810371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2020
Device Catalogue Number076010
Device Lot Number8313711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1